zbMATH — the first resource for mathematics

The analogues of entropy and of Fisher’s information measure in free probability theory. I. (English) Zbl 0781.60006
Summary: Analogues of the entropy and Fisher information measure for random variables in the context of free probability theory are introduced. Monotonicity properties and an analogue of the Cramér-Rao inequality are proved.

60A99 Foundations of probability theory
94A17 Measures of information, entropy
Full Text: DOI
[1] Akhiezer, N.I.: The classical moment problem (in Russian) Moscow, 1961 · Zbl 0124.06202
[2] Balian, R.: Random matrices and information theory. Nuovo Cimento,LVIIB, No. 1, 183–193 (1968) · Zbl 0209.21903
[3] Barron, A.R.: Entropy and the central limit theorem. Ann. Prob.14(1), 336–342 (1986) · Zbl 0599.60024
[4] Bercovici, H., Voiculescu, D.: Levy-Hinčin type theorems for multiplicative and additive free convolution. Pacific J. Math.153, No. 2, 217–248 (1992) · Zbl 0769.60013
[5] Bercovici, H., Voiculescu, D.: Free convolution of measures with unbounded support. Preprint, Berkeley 1992 · Zbl 0806.46070
[6] Carlen, E.A., Soffer, A.: Entropy production by block variable summation and central limit theorems. Commun. Math. Phys.140, 339–371 (1991) · Zbl 0734.60024
[7] Duren, P.L.: Univalent functions. Berlin, Heidelberg, New York: Springer Verlag, 1983 · Zbl 0514.30001
[8] Dykema, K.J.: On certain free product factors via an extended matrix model. J. Funct. Anal. (to appear) · Zbl 0768.46039
[9] Garnett, J.B.: Bounded analytic functions. New York: Academic Press, 1981 · Zbl 0469.30024
[10] Gelfand, I.M., Shilov, G.E.: Generalized functions. I (in Russian). Second edition. Moscow: Fizmatgiz, 1959
[11] Kullback, S.: Information theory and statistics. New York: Dover Publications Inc., 1968 · Zbl 0274.62036
[12] Landkof, N.S.: Foundations of modern potential theory. Berlin, Heidelberg, New York: Springer 1972 · Zbl 0253.31001
[13] Lieb, E.: Convex Trace functions and the Wigner-Yanase-Dyson conjecture. Adv. Math.11, 267–288 (1973) · Zbl 0267.46055
[14] Maassen, H.: Addition of freely independent Random variables. J. Funct. Anal.106, 409–438 (1992) · Zbl 0784.46047
[15] Mehta, M.L.: Random matrices and the statistical theory of energy levels. Academic Press · Zbl 0925.60011
[16] Mushkhelishvili, N.I.: Singular integral equations. Groningen: Noordhoff 1953
[17] Nica, A.: Asymptotically free families of Random unitaries in symmetric groups. Pacific J. Math. (to appear) · Zbl 0739.46051
[18] Popa, S.: Orthogonal pairs of *-subalgebras in finite von Neumann algebras. J. Operator Theory9, 253–268 (1983) · Zbl 0521.46048
[19] Radulescu, F.: The fundamental group of (F is \(\mathbb{R}\)+\(\backslash\){0}. J. Am. Math. Soc. (to appear)
[20] Radulescu, F.: Stable equivalence of the weak closures of free groups convolution algebras. Preprint
[21] Ruelle, D.: Statistical mechanics. New York: Benjamin 1969 · Zbl 0177.57301
[22] Simon, B.: Trace ideals and their applications. Cambridge: Cambridge Univ. Press. 1979
[23] Stam, A.J.: Some Inequalities satisfied by the quantities of information of Fisher and Shannon. Information and Control2, 101–112 (1959) · Zbl 0085.34701
[24] Tsuji, M.: Potential Theory in modern function theory. Tokyo: Maruzen 1959 · Zbl 0087.28401
[25] Voiculescu, D.: Symmetries of some reduced free productC *-algebras. In: Operator algebras and their connections with topology and ergodic theory. Lecture Notes in Math., vol. 1132. Berlin, Heidelberg, New York: Springer, pp. 556–588 (1985)
[26] Voiculescu, D.: Addition of certain non-commuting random variables. J. Funct. Anal.66, No. 3, 323–346 (1986) · Zbl 0651.46063
[27] Voiculescu, D.: Multiplication of certain non-commuting random variables. J. Operator Theory18, 223–235 (1987) · Zbl 0662.46069
[28] Voiculescu, D.: Operations on certain non-commutative operator-valued random variables. INCREST Preprint No. 42/1986, Bucharest
[29] Voiculescu, D.: Limit laws for random matrices and free products. Invent. Math.104, 201–220 (1991) · Zbl 0736.60007
[30] Voiculescu, D.: Circular and semi-circular systems and free product factors. In: Operator algebras, unitary representations, enveloping algebras and invariant theory. Progress in Math., vol. 92, Birkhäuser, Boston, pp. 45–60 (1990) · Zbl 0744.46055
[31] Voiculescu, D.: Free Non-commutative random variables, random matrices and theII 1-factors of free groups. Quantum probability and related topics. VI. Accardi, L. (ed.) Singapore: World Scientific, pp. 473–487 (1991) · Zbl 0928.46045
[32] Wigner, E.P.: Characteristic vectors of bordered matrices with infinite dimensions. Ann. Math.62, 548–564 (1955) · Zbl 0067.08403
[33] Wigner, E.P.: On the distribution of the roots of certain symmetric matrices. Ann. Math.67, 325–327 (1958) · Zbl 0085.13203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.